Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 30, NWS Great Falls, MT

September 6, 2022

NWS Great Falls, MT issued this high wind warning at Sep 6, 2022, 2:32 PM MDT. It took effect at Sep 7, 2022, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2022, 2:32 PM MDT (20:32 UTC)
In effect from
Sep 7, 2022, 9:00 AM MDT
Expired
Sep 7, 2022, 7:56 PM MDT
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

887 
WWUS75 KTFX 062032
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
232 PM MDT Tue Sep 6 2022

MTZ009-010-048-071145-
/O.UPG.KTFX.HW.A.0029.220907T1500Z-220908T0600Z/
/O.NEW.KTFX.HW.W.0030.220907T1500Z-220908T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Cut Bank,
Choteau, Bynum, Logan Pass, Augusta, Heart Butte, and Browning
232 PM MDT Tue Sep 6 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT 
WEDNESDAY NIGHT...

* WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 9 AM Wednesday to Midnight MDT Wednesday Night.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Any downed power lines could cause new fires. 
  Fires will be difficult to control. Visibility could be restricted 
  in areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ008-011>015-044>047-049>055-071145-
/O.CON.KTFX.HT.Y.0002.220907T1800Z-220908T0200Z/
Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and
Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations: Twin Bridges, Harlem, Helena,
Brady, Dutton, Virginia City, Grass Range, Townsend, Wisdom,
Cascade, Lewistown Divide, Hays, West Yellowstone, Montana City,
Battle Ridge Pass, Raynesford, Toston, Targhee Pass, Wise River,
Rudyard, Carter, Shelby, Hobson, Dillon, White Sulphur Springs,
Bozeman Pass, Belt, Deep Creek Pass, Winston, Chester, Lincoln,
Conrad, Boulder Hill, Great Falls, Bozeman Apt, Martinsdale,
Rocky Boy, Stanford, Monida Pass, Big Sandy, Raynolds Pass,
Rogers Pass, Elk Park Pass, Homestake Pass, Whitehall, Big Hole
Pass, City of Bozeman, Boulder, Whitlash, Lewistown, Fort Benton,
Winifred, Flesher Pass, Chief Joseph Pass, Havre, Fairfield,
Sunburst, Ennis, MacDonald Pass, Chinook, Norris Hill, and Kings
Hill Pass
232 PM MDT Tue Sep 6 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

* WHAT...High temperatures ranging from 95 to 105 degrees.

* WHERE...Portions of central, north central, southwest, and west 
  central Montana.

* WHEN...From Noon to 8 PM MDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments.

Anyone overcome by heat should be moved to a cool and shaded 
location. Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
082 
WWUS75 KTFX 070835
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
235 AM MDT Wed Sep 7 2022

MTZ009-010-048-072200-
/O.CON.KTFX.HW.W.0030.220907T1500Z-220908T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Augusta, Browning, Bynum,
Logan Pass, Heart Butte, Choteau, Marias Pass, and Cut Bank
235 AM MDT Wed Sep 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 9 AM this morning to Midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Any downed power lines could cause new fires. 
  Fires will be difficult to control. Visibility could be restricted 
  in areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ008-011>015-044>047-049>055-072200-
/O.CON.KTFX.HT.Y.0002.220907T1800Z-220908T0200Z/
Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and
Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations: Monida Pass, Montana City,
Grass Range, Whitehall, Wisdom, Battle Ridge Pass, Ennis,
Stanford, Elk Park Pass, Twin Bridges, Hays, West Yellowstone,
Big Sandy, Boulder, Hobson, Winifred, Deep Creek Pass, Great
Falls, Bozeman Apt, Carter, Kings Hill Pass, Whitlash, Targhee
Pass, Winston, Chester, White Sulphur Springs, MacDonald Pass,
Havre, Virginia City, Rudyard, Big Hole Pass, Rogers Pass, Rocky
Boy, Helena, Lewistown, Conrad, Chief Joseph Pass, Brady,
Fairfield, Lewistown Divide, City of Bozeman, Townsend, Bozeman
Pass, Flesher Pass, Chinook, Martinsdale, Toston, Fort Benton,
Belt, Homestake Pass, Shelby, Dutton, Sunburst, Boulder Hill,
Dillon, Harlem, Norris Hill, Raynolds Pass, Lincoln, Raynesford,
Cascade, and Wise River
235 AM MDT Wed Sep 7 2022

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS 
EVENING...

* WHAT...High temperatures ranging from 95 to 105 degrees.

* WHERE...Portions of central, north central, southwest, and west 
  central Montana.

* WHEN...From Noon today to 8 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments.

Anyone overcome by heat should be moved to a cool and shaded 
location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

RG
982 
WWUS75 KTFX 072037
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
237 PM MDT Wed Sep 7 2022

MTZ009-010-048-080600-
/O.CON.KTFX.HW.W.0030.000000T0000Z-220908T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Browning, Choteau, Marias
Pass, Cut Bank, Logan Pass, Heart Butte, Bynum, and Augusta
237 PM MDT Wed Sep 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until Midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Any downed power lines could cause new fires. 
  Fires will be difficult to control. Visibility could be restricted 
  in areas of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ008-011>015-044>047-049>055-080200-
/O.CON.KTFX.HT.Y.0002.000000T0000Z-220908T0200Z/
Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and
Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations: Cascade, Rogers Pass, Toston,
Wisdom, Twin Bridges, Carter, Lincoln, Rocky Boy, Big Hole Pass,
Ennis, Sunburst, Grass Range, Bozeman Pass, Montana City, Elk
Park Pass, Winifred, Hobson, Belt, Chief Joseph Pass, Kings Hill
Pass, Lewistown Divide, Townsend, Chinook, Harlem, Boulder,
Raynolds Pass, Fort Benton, Winston, Whitehall, Wise River,
Dillon, Conrad, Monida Pass, Great Falls, Virginia City, Chester,
Helena, Hays, Havre, Homestake Pass, Raynesford, Martinsdale,
White Sulphur Springs, Targhee Pass, Deep Creek Pass, MacDonald
Pass, Fairfield, Shelby, Stanford, City of Bozeman, Dutton,
Norris Hill, Flesher Pass, Brady, Big Sandy, Whitlash, Battle
Ridge Pass, Lewistown, West Yellowstone, Rudyard, Boulder Hill,
and Bozeman Apt
237 PM MDT Wed Sep 7 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...High temperatures ranging from 95 to 105 degrees.

* WHERE...Portions of central, north central, southwest, and west 
  central Montana.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$
901 
WWUS75 KTFX 080156
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
756 PM MDT Wed Sep 7 2022

MTZ009-010-048-080300-
/O.CAN.KTFX.HW.W.0030.000000T0000Z-220908T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Choteau, Marias Pass, Heart
Butte, Bynum, Cut Bank, Browning, Augusta, and Logan Pass
756 PM MDT Wed Sep 7 2022

...HIGH WIND WARNING IS CANCELLED...

The threat for High Winds has ended. Westerly winds will continue to 
gust in excess of 40 mph at times this evening, but a cold front 
will shift them more northerly after midnight and decrease them.

$$

MTZ008-011>015-044>047-049>055-080300-
/O.EXP.KTFX.HT.Y.0002.000000T0000Z-220908T0200Z/
Beaverhead-Hill-Cascade-Chouteau-Central and Southern Lewis and
Clark-Madison-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Judith Basin-Fergus-Jefferson-Broadwater-Meagher-Gallatin-
Including the following locations: Fairfield, Wise River,
Rudyard, Dutton, Fort Benton, Winifred, Big Sandy, Townsend,
Whitehall, Toston, Shelby, Boulder Hill, West Yellowstone,
Bozeman Pass, Chinook, Flesher Pass, Deep Creek Pass, Raynesford,
White Sulphur Springs, Brady, Conrad, Winston, Boulder, Homestake
Pass, Havre, Elk Park Pass, Lewistown Divide, Bozeman Apt,
Virginia City, Big Hole Pass, Chester, Lincoln, Cascade, Rogers
Pass, Great Falls, Lewistown, Grass Range, Raynolds Pass,
Stanford, Ennis, Belt, Hobson, Battle Ridge Pass, Monida Pass,
Hays, Twin Bridges, Targhee Pass, Whitlash, Montana City, Kings
Hill Pass, Norris Hill, MacDonald Pass, Sunburst, Rocky Boy,
Wisdom, Dillon, Helena, Martinsdale, City of Bozeman, Harlem,
Carter, and Chief Joseph Pass
756 PM MDT Wed Sep 7 2022

...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

The threat for Excessive Heat has ended. Some areas over the plains 
east of Interstate 15 are still in the 90s as of 8 pm, but those 
areas should cool into the 80s through 9 pm. Otherwise, the majority 
of the Advised area has cooled into the 70s and 80s.

$$

SC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 6, 11:40 AM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 6, 11:40 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1140 AM MDT Tue Sep 6 2022

Aviation Section Updated.

.UPDATE...

Skies are clear this morning. Thermal belts were present in the
surface observations, with cold valleys and warm mountains.
Overall forecast describes conditions well, so a mid-morning
update will not be posted.

&&

.SYNOPSIS...

Generally sunny skies will prevail over the next few days, but areas
of smoke will reduce visibility at times, especially over
Southwest MT. It remains warm today, but hot temperatures are
expected on Wednesday. However, the heat wave will end by
Thursday, as cooler air moves into the region, and afternoon highs
only in the 50s and 60s by Friday.

&&

.AVIATION...
1140 AM MDT Tue Sep 6 2022 (06/18Z TAF period)

Just a few passing mid/high level clouds today. Otherwise, the main
concern is MVFR conditions due to smoke. Most of the MVFR conditions
will be in Southwest MT, with visibility down to about 4SM at times.
West/southwest winds begin to increase later Wednesday morning.

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.FIRE WEATHER...
Extreme fire weather conditions are looking likely on Wednesday.
Hot temperatures, high winds, low humidity and isolated dry
thunderstorms are looking more likely. Some storms will produce
strong wind gusts. Red Flag Warning is in effect for all areas on
Wednesday. A wind shift will occur on Wednesday night as cold
front moves southward through the forecast area. It turns cooler
for Thursday/Friday...with snow possible in the Central mountains
and Rocky Mountain Front above 7000 feet on Friday morning.
Brusda

&&

.CLIMATE...
Record high temperatures are looking likely on Wednesday. For some
areas that hit 100 degrees, this will be latest ever that they
have had temperatures 100 degrees or warmer.

&&

.PREV DISCUSSION...
/ISSUED 510 AM MDT Tue Sep 6 2022/
Today...Dry conditions are expected today, but areas of smoke
will reduce visibility at times, especially over Southwest MT.
Afternoon temperatures will continue to be well above normal.

Wednesday...This will be a critical weather day. Extreme fire
conditions are likely, high winds possible along the front range
of the Rockies, along with record high temperatures and the
potential for severe thunderstorms. Record high afternoon
temperatures are likely...thus a head advisory has been issued for
much of the region. With an upper level disturbance moving
through during the afternoon/evening hours. Thunderstorms are
possible...mostly over Central MT. Some storms could be severe,
with the main threat being isolated strong wind gusts.
Additionally, there is the potential for high winds along the
front range of the Rockies, especially if we mix down from winds
above 700mb, thus a high wind watch has been issued.

Thursday through Friday...Colder air will move into the region
starting on Thursday, as a cold front will have moved southward
through the region. It will take time for the colder air to move
in, but by Friday morning, rain and mountain snow showers will be
possible. Snow levels could be as low as 7000 feet. Most of the
snow accumulations will be less than 1 inch though. On Friday
night, temperatures will be near freezing in many areas, with
below freezing temperatures likely in the higher valleys and
mountains.

Saturday through Tuesday...and upper level ridge will try to
rebuild over MT. Thus expect a warming trend over the weekend,
with Sunday looking rather warm once again. By next Tuesday, the
models want to bring a stronger disturbance into Southwest MT,
resulting in a bit cooler temperatures and a better chance for
more widespread precipitation. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  89  56 100  54 /   0   0   0  20
CTB  82  50  92  48 /   0   0   0  10
HLN  94  60 100  60 /   0   0   0  20
BZN  93  54  99  54 /   0   0  10  20
WYS  86  42  87  46 /   0   0  10  20
DLN  92  54  94  53 /   0   0  10  10
HVR  90  54 102  54 /   0   0   0  10
LWT  89  57 100  55 /   0   0  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
&&

Red Flag Warning Wednesday for all areas.

High Wind Watch Wednesday for the Rocky Mountain Front and Cut
Bank area.

Heat Advisory for much of North Central and all of Southwest MT
Wednesday afternoon and evening.

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:21 AM MDTHigh Wind WatchTFX11 hr
Sep 6, 3:26 AM MDTRed Flag WarningTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more45 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.